|Can certain drugs taken prevent certain STDS from occuring?
Sep 4, 2006
Dear Dr. Frascino,
I recently went to Asia and slept with a girl and had unprotected oral sex but protected intercouse sex. I am worried that I have contracted anything, from STDs to HIV. I got really scared the next day and went to a doctor in Hong Kong and got tested for HIV I and II and VLDR and still waiting for the results. was it too early for testing and when should i get tested again? The following day, I flew back to the U.S. and soon after went to an STD specialist. Being very worried and scared, i asked him for any medication that would prevent the chances of certain STDs. I was not diagnosed with these diseases, but he injected me with Bicillin LA for syphillis and i am currently on Levaquin (7day pills) which he told me will eliminate any occurances or possiblities for chlamydia and gonorrhea. Is this true and should i get tested at another clinic for any other diseases? I am scheduled to go back 2 months from now for a herpes Test and later on an HIV test. Please let me know what I should do next. I am very worried about my health.
Response from Dr. Frascino
And then you flew to the U.S. and a physician here injected you with Bicillin LA and gave you Levaquin prophylactically, just because you were scared??? WOWZA . . . !!! You've been getting some bad advice (not to mention unnecessary lab tests and medications)?
Let's start with your risk: Protected sex is "protected" if the latex condom is used properly and did not fail. Protected sex poses a virtually nonexistent risk for HIV and many other STDs. Oral sex, particularly insertive oral sex, carries a negligible risk for HIV.
Next, your tests: getting HIV and VDRL tests the day after a potential exposure will tell you nothing about that exposure!
Next, your treatment: prophylactic treatment with injectable Bicillin LA and Levaquin is not a recommended therapy for STD prophylaxis due to an episode of oral sex/protected vaginal sex!
What should you do next?!? First, stop being so unnecessarily and irrationally worried!
Next, stop encouraging doctors to give you unwarranted tests and drugs!
Third, get an STD screen if you develop any symptoms (unlikely considering the excessive therapy you've already received) and a single HIV rapid test at the three-month mark.
Fourth, consider getting counseling for your anxiety and irrational fears.
Fifth, find a more reasonable physician!
Fatigue without meds??
Are my meds causing anemia?
- How Long After Sex Do Symptoms Of A Std Occur?
- How Soon After Hiv Exposure Do Symptoms Occur?
- Will Urine Be A Certain Color If You Have Chlamydia?
- Burning Penis After Sucking Penis Worried I Have HIV
- Itchy Skin After Touching Skin Sign Of HIV AIDS
- Can Antibiotics Cause Vaginal Bleeding?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.